MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14521
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a cystoscopy using a open-end flexi-tip ureteral catheter, the end of the catheter separated.The separated part was retrieved with cystoscopic graspers.There was no difficulty advancing or withdrawing the catheter.The procedure was successfully completed with another device of the same type.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event description: as reported, during a cystoscopy using a open-end flexi-tip ureteral catheter, the end of the catheter separated.The separated part was retrieved with cystoscopic graspers.There was no difficulty advancing or withdrawing the catheter.The procedure was successfully completed with another device of the same type.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.One open-end flexi-tip ureteral catheter was returned for investigation in three segments.The distal tip measured 4 mm.The distal end measured 5 mm.The proximal segment measured 69.5 cm.The points of separation appeared to match.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A device master record review was performed, including quality control procedures.Cook has concluded that sufficient controls are in place to assure the catheter's integrity prior to shipment.The instructions for use (ifu), provides the following precautions to the user related to the reported failure mode: ¿ avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.There is no information on how the device was prepared prior to use.How the device was prepped prior to the procedure could have contributed to damage to the catheter and causing separation upon use.¿ if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.The operator denied any difficulty with advancement or withdrawal of the catheter.If there was resistance encountered it is probable this could have contributed to separation.At this time cook could not rule out product handling, medical procedure and device failure as possible causes.Cook has concluded a cause for the complaint cannot be established.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11373276
Report Number1820334-2021-00388
Device Sequence Number11700717
Product Code KOD
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)231124(10)13586729
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model NumberG14521
Device Catalogue Number021305
Device Lot Number13586729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STORZ CYSTOSCOPE
Outcome Attributed to Adverse Event Required Intervention;